Department of Mathematics and Philosophy

Seyfi Turkelli

Seyfi Turkelli
Department of Mathematics and Philosophy

Associate Professor


Ph.D., University of Wisconsin-Madison (Number Theory, Jordan Ellenberg)
M.S., Mathematical Research Institute, Netherlands (Non-commutative Geometry, Leke Moerdijk)
B.S., Istanbul Bilgi University (Mathematics, Ali Nesin)

Contact Information:

441 Morgan Hall

Fall 2019 Office Hours: 

Monday, Wednesday, Friday: 2:00 pm-3:30 pm

Courses Taught:

Math 123: Modeling with Functions
Math 129: Trigonometry
Math 137: Applied Calculus
Math 311: Linear Algebra
Math 333: Differential Equations
Math 421: Algebra
Stat 171: Statistics

Personal Web Page:

Research Interests:

Research: My main area of interest is number theory. In particular, I am interested in moduli spaces of curves, problems including the density of arithmetic/algebraic objects and cohomology of arithmetic hyperbolic manifolds. I am also interested in Game Theory.

Research with graduate students: I am interested in working with motivated students who aim to do a Ph.D. in (just want to learn more about) the areas close to my research interests.

Research with undergraduate students: I am interested in working with motivated junior/senior level students and advising them on research projects on selected topics not covered in our curriculum. The selected topics could be in an area of abstract mathematics, or an application of a mathematical concept that is covered in one of our classes, or the history of a particular problem, etc.

Selected Publications:

  • Turkelli, S. A remark on a theorem of Cadoret-Tamagawa, preprint.
  • Turkelli, S., & Sengun, M. H. (2016). A lower bound for the cuspidal cohomology of Bianchi groups via Sczech Cocyles. Journal de Theorie des Nombres de Bordeaux, Vol 28, Issue 1.
  • Turkelli, S. (2015). Connected components of Hurwitz schemes and Malle's conjecture. Journal of Number Theory, Vol 155, 163-201.
  • Turkelli, S. (2011). Counting multisections in conic bundles over a curve defined over F_q. International J. of Number Theory, Vol 7, Issue 6, 1663-1680.
  • Turkelli, S., & Sungun, M. H. (2009). Weight reduction for mod 1 Bianchi modular forms. Journal of Number Theory, Vol 129, Issue 8, 2010-2019.
  • Turkelli, S. (2004). Splitting of sharply 2-transitive groups of characteristic 3. Turk. J. Math., 28, 295-298.